Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 27, 2022, 5:28 PM CDT for Barry County, Stone County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2022, 5:28 PM CDT (22:28 UTC)
- Expired
- Jul 27, 2022, 5:58 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:33 PM CDT | TSTM WND DMG | 1 Nnw Eagle Rock, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 NNW EAGLE ROCK. TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WUUS53 KSGF 272228 SVRSGF MOC009-209-272315- /O.NEW.KSGF.SV.W.0151.220727T2228Z-220727T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 528 PM CDT Wed Jul 27 2022 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Southwestern Stone County in southwestern Missouri... Southeastern Barry County in southwestern Missouri... * Until 615 PM CDT. * At 527 PM CDT, a severe thunderstorm was located near Beaver, or 9 miles north of Eureka Springs, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Table Rock Lake... Roaring River State Park... Shell Knob... Golden... Emerald Beach... Eagle Rock... Chain-O-Lakes... Arrow Point... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Table Rock Lake, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3650 9387 3664 9388 3667 9353 3650 9352 TIME...MOT...LOC 2227Z 262DEG 18KT 3654 9379 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Langfeld
1 follow-up statement
754
WWUS53 KSGF 272258
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
558 PM CDT Wed Jul 27 2022
MOC009-209-272308-
/O.CAN.KSGF.SV.W.0151.000000T0000Z-220727T2315Z/
Stone MO-Barry MO-
558 PM CDT Wed Jul 27 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STONE AND
SOUTHEASTERN BARRY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3650 9387 3664 9388 3667 9353 3650 9352
TIME...MOT...LOC 2257Z 262DEG 18KT 3656 9360
$$
LangfeldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:32 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 27, 2:32 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
232 PM CDT Wed Jul 27 2022
Key Messages:
1. A temporary change in the pattern will result in active weather
through the upcoming weekend with potential for heavy rain.
2. A heat advisory is in effect for far southern Missouri for
today with another day of 100 to 105 F heat indices.
3. Cooler temperatures are expected for Thursday through the
weekend.
4. Beyond the weekend, unfortunately it looks like upper level
ridging will build back over the area with hot weather returning.
.SHORT TERM...(This evening through Thursday)
Issued at 230 PM CDT Wed Jul 27 2022
A weak front is roughly along I-44 this afternoon and will
continue to slowly sag southward through this evening. Along and
ahead of that front will see isolated to scattered convection into
this evening, with potential for a few storms with gusty winds.
Widespread severe is not expected, however.
A Heat Advisory continues into this evening for southern portions
of the area due to another day with heat index values of 100-105F.
Additional development of isolated to scattered showers and storms
is possible along the front over the far southern CWA tonight
while a complex of thunderstorms develops across KS. Those KS
storms should move into the CWA late tonight into Thursday. Looks
like isolated to scattered convection will be possible through
much of Thursday. Severe weather and flooding chances look minimal
at best. There is still a fair amount of uncertainty for Thursday
given the nature of convection.
Temperatures Thursday will top out in the 80s for the most part.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 230 PM CDT Wed Jul 27 2022
With the front hanging around the southern CWA and shortwave
energy moving through, rounds of showers and thunderstorms will
continue through the weekend. Moisture levels will favor
increasing chances for excessive rainfall. Best rainfall amounts
and coverage are expected over the southern CWA, but that may
shift some. Think WPC and large scale model QPF is too broad
brushed and that the higher end of the storm total rainfall
amounts of 4-6" will be much more isolated than shown. Still,
widespread storm total rain of 1-3" is possible. Flooding will be
an increasing concern depending on placement of rain through the
event.
Temperatures continue to decrease into the weekend. Look for highs
in the low 80s Friday, in the mid 70s to around 80 Saturday, then
back into the 80s for Sunday.
Looking into next week, we will see decrease chances for rain and
increases temperatures. We are forecasting highs in the mid to
upper 90s for Tuesday and Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1218 PM CDT Wed Jul 27 2022
Isolated showers and thunderstorms are expected near all TAF sites
from mid afternoon through this evening. Chances for showers and
storms increases late tonight into Friday morning, but confidence
in details is limited at this time.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ088-090-093>098-
101>106.
KS...Heat Advisory until 8 PM CDT this evening for KSZ101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, Jul 27, 2:38 PM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 238 PM CDT Wed Jul 27 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 238 PM CDT Wed Jul 27 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Elevated lightning risk. Significant excessive heat risk. Limited excessive rainfall risk DISCUSSION... Isolated to scattered thunderstorms are possible this afternoon and evening, mainly focused over far southern Missouri. An isolated strong storm with localized short lived 50 to 60 mph wind gusts will be possible. Another round of late night and early morning showers and storms is expected over southeast Kansas into southern Missouri after midnight. Localized west to east training of storms producing longer lived heavy rainfall is possible. Heat index values of 100 to 105 will occur over far southern Missouri and far southeast Kansas into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will stall south of the area late this week and through the weekend. Active weather will occur north of the front with periods of showers and thunderstorms expected. Despite the drought, there will be a risk for some flash flooding with any training thunderstorms that impact areas for an extended period of time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, Jul 27, 4:03 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
403 PM CDT Wed Jul 27 2022
MOZ094-095-103-272130-
Lawrence MO-Christian MO-Stone MO-
403 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of northwestern
Christian, northwestern Stone and southeastern Lawrence Counties
through 430 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marionville, or 8 miles east of Aurora, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Aurora... Marionville...
Clever... Crane...
Billings... Hurley...
Boaz...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3688 9361 3692 9361 3693 9367 3698 9372
3710 9359 3709 9341 3699 9328 3686 9358
TIME...MOT...LOC 2102Z 232DEG 19KT 3698 9357
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LangfeldLocal storm report, Jul 27, 5:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 4 NW PURDY 36.86N 93.97W
07/27/2022 BARRY MO CO-OP OBSERVER
MIRCROBURST WIND GUSTS DAMAGED 2 FARM
OUTBUILDINGS AND ROUGHLY A DOZEN TREES AT
THE MONETT COOP OBSERVERS LOCATION 3 MILES
SOUTH SOUTHWEST OF MONETT. THERE WAS ALSO
QUARTER SIZE HAIL WITH THIS STORM.
&&
DCLocal storm report, Jul 27, 5:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 NNE POWELL 36.65N 94.17W
07/27/2022 E1.00 INCH MCDONALD MO FIRE DEPT/RESCUE
THERE WAS ALSO STRONG WIND GUSTS THAT
FLIPPED OVER A SWIMMING POOL.
&&
DCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:09 AM CDT | Heat Advisory | SGF | Barry, Christian, Douglas, Greene, Howell, Jasper and 8 more | 15 hr |
| Jul 27, 4:03 PM CDT | Special Weather Statement | SGF | Stone | 27 min |
| Jul 27, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 52 min |
| Jul 27, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 52 min |
| Jul 27, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 39 min |
| Jul 27, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 45 min |
| Jul 27, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 40 min |
| Jul 27, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 52 min |
| Jul 27, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 28 min |
| Jul 27, 5:42 PM CDT | Special Weather Statement | SGF | McDonald | 33 min |
| Jul 27, 5:52 PM CDT | Special Weather Statement | SGF | Christian | 23 min |
| Jul 27, 5:57 PM CDT | Special Weather Statement | SGF | Stone | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.